Alert archive / Georgia / Small Craft Advisories in 2009
Small Craft Advisory 49, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jul 26, 2009, 9:36 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2009, 9:36 PM EDT (01:36 UTC)
- Expired
- Jul 27, 2009, 3:25 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
403 WHUS72 KCHS 270136 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 936 PM EDT SUN JUL 26 2009 AMZ374-271000- /O.NEW.KCHS.SC.Y.0049.090727T0136Z-090727T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 936 PM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
285 WHUS72 KCHS 270725 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 325 AM EDT MON JUL 27 2009 AMZ374-270830- /O.CAN.KCHS.SC.Y.0049.000000T0000Z-090727T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 325 AM EDT MON JUL 27 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 7:46 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 26, 7:46 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 746 PM EDT SUN JUL 26 2009 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL GRADUALLY BUILD OVER THE REGION THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SUNDAY EVENING THUNDERSTORMS WERE LIMITED TO FAR INLAND COUNTIES...WHERE THE SEA BREEZE WAS INTERACTING WITH OUTFLOW FROM EARLIER/ONGOING THUNDERSTORMS...AND ALONG/EAST OF THE SEA BREEZE NEAR THE GA COAST. THUNDERSTORMS IN THESE AREAS HAD ACTUALLY INCREASED IN COVERAGE/INTENSITY DURING THE EARLY EVENING... SUGGESTING THAT ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST AFTER DARK...PERHAPS UNTIL AROUND MIDNIGHT. THE POTENTIAL FOR DAMAGING WIND GUSTS/LARGE HAIL SHOULD REMAIN LOW AND LIMITED TO BRIEF BOUNDARY INTERACTIONS/ENHANCED UPDRAFTS. OVERNIGHT...DUE TO BOUNDARIES LEFT BEHIND BY EVENING CONVECTION... CANNOT RULE OUT AN ISOLATED SHOWER/THUNDERSTORM. HOWEVER...THE POTENTIAL FOR MEASURABLE RAINFALL APPEARS TOO LOW TO JUSTIFY POPS 15 PERCENT OR HIGHER OVERNIGHT. ALSO...DESPITE MODEL RH FORECASTS... JET ENHANCED CIRRUS HAS NOT REALLY MATERIALIZED AS EXPECTED. SOME CIRRUS CONVECTIVE BLOW OFF WILL LIKELY IMPACT THE AREA THROUGH THIS EVENING AS TSTMS FORM AND EVENTUALLY DIE OFF...BUT EXPECT MOSTLY CLEAR SKIES TO PREVAIL OVERNIGHT. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S/AROUND 80F AT THE BEACHES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... 500-250MB SHEAR AXIS IS FORECAST TO PHASE WITH A SHORTWAVE ROUNDING THE BASE OF THE GREAT LAKES CYCLONE BY MID-MORNING WITH SUBTROPICAL RIDGING HOLDING FIRM WELL OFFSHORE. THIS WILL KEEP A BROAD SOUTHWEST STEERING FLOW IN PLACE ACROSS THE REGION. WHILE THERE ARE NO SIGNIFICANT MID-LVL IMPULSES NOTED IN THE VARIOUS MODEL VORTICITY FIELDS...WEAK PERTURBATIONS EJECTING AHEAD OF THE SHEAR AXIS WILL UNDOUBTEDLY BE PRESENT. THIS COMBINED WITH ENHANCED LOW-LEVEL CONVERGENCE IN THE VICINITY OF THE SEA BREEZE AND SUBTLE LEE-SIDE TROUGH ACROSS THE EASTERN MIDLANDS ALONG WITH UVV INDUCED BY THE EASTERN FLANK OF SHEAR AXIS ITSELF SHOULD SUPPORT ISOLATED TO SCATTERED SHOWERS AND TSTMS BY MID AFTERNOON. THE 26/12Z NAM SUGGESTS CONVECTIVE OUTFLOWS EMANATING FROM MULTIPLE TSTM COMPLEXES OVER THE CENTRAL AND EASTERN MIDLANDS MAY INTERSECT THE HEAD OF THE RESULTANT SEA BREEZE TO ENHANCE TSTM COVERAGE ACROSS THE CENTRAL PARTS OF THE FORECAST AREA EARLY IN THE EVENING...ROUGHLY WITHIN A CORRIDOR SPRINGFIELD NORTHEAST MONCKS CORNER. BOTH THE GFS AND SREF SOMEWHAT SUPPORT THIS SCENARIO...BUT THEIR LOWER RESOLUTIONS MAY BE UNDERPLAYING VARIOUS IMPORTANT SURFACE FEATURES. OBVIOUSLY MUCH WILL DEPEND ON HOW MESOSCALE FEATURES EVOLVE DURING THE AFTERNOON BUT PLAN TO CARRY 30-40 PERCENT POPS ACROSS A GOOD PARTS OF THE AREA FROM MID AFTERNOON INTO THE MID EVENING HOURS WITH THE HIGHEST POPS CONFINED TO OUR INTERIOR SOUTH CAROLINA ZONES EXTENDING SOUTHWEST INTO PARTS OF INTERIOR SOUTHEAST GEORGIA. AN ISOLATED SEVERE TSTM OR TWO CAN NOT BE RULED OUT PARTICULARLY SHOULD TSTMS ORGANIZE IN THE VICINITY OF OUTFLOW/SEA BREEZE COLLISIONS. THE RISK FOR AT LEAST ISOLATED SHOWER/TSTM ACTIVITY WILL PERSIST FOR MUCH OF THE NIGHT AS THE 500-250MB SHEAR AXIS MEANDERS OFFSHORE PRIOR TO SUNRISE TUESDAY. HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT THE COAST WITH OVERNIGHT LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE BEACHES. && .LONG TERM /TUESDAY THROUGH SUNDAY/... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT THROUGH THE PERIOD. VERY FEW CHANGES WERE MADE TO THE PREVIOUS FORECAST. UPPER HEIGHTS WILL SLOWLY RISE THROUGH THE PERIOD...PEAKING AND REMAINING STEADY BY LATER THIS WEEK AND INTO THE NEXT WEEKEND. IN GENERAL...A DEEP LAYER RIDGE AXIS WILL BUILD FROM THE WESTERN ATLANTIC WESTWARD ACROSS NORTHERN FLORIDA AND THE NORTHERN GULF OF MEXICO. A LOW AMPLITUDE UPPER TROUGH AXIS WILL REMAIN OVER THE OH RIVER VALLEY. DESPITE RISING UPPER HEIGHTS...DEEP LAYER MOISTURE WILL REMAIN HIGH WITH PWS AROUND 2 INCHES THROUGH THE PERIOD. THIS WILL HELP TO SUPPORT DIURNAL CONVECTION...FOCUSED ALONG THE SEA BREEZE EACH AFTERNOON. THERE WILL SHORTWAVES ROTATING THROUGH THE WEAK UPPER TROUGH...WITH THE BRUNT OF MOST UPPER FORCING REMAINING JUST WEST OF THE REGION. TIMING ANY OF THESE SHORTWAVES AT THIS POINT IS VERY DIFFICULT. HAVE CONTINUED WITH CHANCE POPS FOR EACH AFTERNOON. THE DRIEST DAY IN THE PERIOD MAY ACTUALLY BE RIGHT AT THE BEGINNING ON TUESDAY AS MODELS SHOW THE REGION BETWEEN A DEPARTING UPPER SHORT WAVE MONDAY NIGHT AND ANOTHER UPPER WAVE WELL WEST OF THE REGION OVER CENTRAL GA BY TUESDAY NIGHT. THUS...HAVE NUDGED DOWN POPS TO MARGINAL CHANCE LEVELS FOR TUESDAY. GIVEN DEEP LAYER RIDGE AND SW SYNOPTIC FLOW...EXPECT TEMPS TO REMAIN AT OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THUNDERSTORMS SHOULD REMAIN JUST S/E OF KSAV THIS EVENING...BUT CLOSE ENOUGH TO PRODUCE A FEW RUMBLES OF THUNDER AND A BRIEF LIGHT SHOWER OR TWO. IF THUNDERSTORMS DEVELOP FARTHER INLAND...WILL AMEND THE KSAV TAF FOR BRIEF GUSTY WINDS AND MVFR OR LOWER CONDITIONS. THEN...VFR CONDITIONS SHOULD PREVAIL AT KSAV AND KCHS UNTIL AT LEAST 18Z MONDAY...WITHIN ONLY A LOW CHANCE FOR MVFR VISIBILITY AROUND DAYBREAK AND FOR MVFR CEILINGS AS DIURNAL CUMULUS DEVELOPS MONDAY MORNING. ADDED A MENTION OF CBS STARTING 18Z-19Z MONDAY...AS AT LEAST ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP ACROSS THE REGION. ALSO...EXPECT ANOTHER ROUND OF GUSTS 15-20 KNOTS AT BOTH SITES AS THE SEA BREEZE PUSHES INLAND MONDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS MONDAY THROUGH THURSDAY. && .MARINE... NOCTURNAL SURGING APPEARS LIKELY AGAIN TONIGHT WITH SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. SPEEDS AS HIGH AS 15-20 KT CAN BE EXPECTED...MAINLY NORTH OF EDISTO BEACH AND OVER THE GEORGIA OFFSHORE LEG. ELSEWHERE WINDS COULD GO NO HIGHER THAN 15 KT. SEAS 2-4 FT THROUGHOUT. BOTH WINDS AND SEAS WILL DIMINISH SOMEWHAT CLOSER TO SUNRISE AS THE NOCTURNAL SURGE DIMINISHES. WINDS WILL INCREASE AGAIN MONDAY AFTERNOON AS AN OTHER ROBUST SEA BREEZE CIRCULATION MATURES ALONG THE LAND/SEA INTERFACE. SPEEDS MAY REACH AS HIGH AS 15-20 KT CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. THE SYNOPTIC PATTERN WILL FAVOR YET ANOTHER NOCTURNAL SURGE MONDAY NIGHT WITH WINDS 15-20 KT WITH SEAS 2-4 FT. TUESDAY THROUGH FRIDAY...NO HEADLINES EXPECTED THROUGH THE PERIOD. LITTLE TO NO CHANGES WERE MADE TO THE PREVIOUS FORECAST. A DEEP LAYER RIDGE AXIS WILL REMAIN GENERALLY JUST SOUTH OF THE REGION THROUGH THE PERIOD WITH SOUTH TO SOUTHWEST FLOW OF 10-15 KNOTS. EXPECT TO CONTINUE SEE WINDS SURGE UP TO 15 TO 20 KNOTS EACH EVENING AND INTO THE EARLY MORNING HOURS...ESPECIALLY FROM EDISTO BEACH NORTHWARD...WHERE THE PRESSURE GRADIENT WILL BE SLIGHTLY STRONGER. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 26, 8:25 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 825 PM EDT SUN JUL 26 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 825 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 7:33 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 733 PM EDT SUN JUL 26 2009 GAZ118-119-270000- COASTAL CHATHAM-INLAND CHATHAM- 733 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHATHAM COUNTY THROUGH 800 PM EDT... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BURROUGHS...OR ABOUT OVER RICHMOND HILL...MOVING NORTHEAST AT 10 MPH. AREAS IN AND AROUND BURROUGHS...GEORGETOWN...MOUNT HERMAN...GRUBBS AND SILK HOPE WILL BE IMPACTED THROUGH 800 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 65 min |
| Jul 27, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 42 min |
| Jul 27, 4:45 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 60 min |
| Jul 27, 5:14 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 36 min |
| Jul 27, 6:04 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 56 min |
| Jul 27, 6:27 PM EDT | Areal Flood Advisory | CHS | Chatham | 2 hr |
| Jul 27, 6:48 PM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 27, 7:00 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 43 min |
| Jul 27, 7:20 PM EDT | Flash Flood Warning | CHS | Chatham | 87 min |
| Jul 27, 2:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 64 min |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 33 min |
| Jul 27, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jul 27, 3:48 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 57 min |
| Jul 27, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
Nearby
Small Craft Advisories in Georgia, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.